Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 295, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 16, 2021, 2:04 PM CST for Clark County, Hot Spring County, Pike County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2021, 2:04 PM CST (20:04 UTC)
- Expired
- Dec 16, 2021, 2:40 PM CST
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, AR, Hot Spring County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 127 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
866
WUUS54 KLZK 162004
SVRLZK
ARC019-059-109-162100-
/O.NEW.KLZK.SV.W.0295.211216T2004Z-211216T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
204 PM CST Thu Dec 16 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Clark County in southwestern Arkansas...
Central Pike County in southwestern Arkansas...
West central Hot Spring County in southwestern Arkansas...
* Until 300 PM CST.
* At 203 PM CST, a severe thunderstorm was located near Daisy State
Park, or 9 miles north of Murfreesboro, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro... Glenwood...
Amity... Daisy...
Narrows Dam... Halfway...
Daisy State Park... Lofton...
Bismarck... Antoine...
Alpine... Bear Creek Public Use Area...
Shawmut... Rosboro...
Pike City... Hollywood...
Point Cedar... Kirby...
Salem in Pike County...
This includes Interstate 30 between mile markers 64 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3428 9376 3434 9348 3434 9341 3436 9341
3440 9324 3439 9320 3400 9314 3408 9381
TIME...MOT...LOC 2003Z 263DEG 33KT 3420 9370
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
672 follow-up statements
207
WWUS54 KLZK 162030
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
230 PM CST Thu Dec 16 2021
ARC019-059-109-162100-
/O.CON.KLZK.SV.W.0295.000000T0000Z-211216T2100Z/
Clark AR-Pike AR-Hot Spring AR-
230 PM CST Thu Dec 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CST
FOR NORTHWESTERN CLARK...NORTHEASTERN PIKE AND WEST CENTRAL HOT
SPRING COUNTIES...
At 230 PM CST, a severe thunderstorm was located near Amity, or 14
miles northeast of Murfreesboro, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Murfreesboro... Amity...
Halfway... Bismarck...
Antoine... Alpine...
Hollywood... Point Cedar...
Shawmut... Rosboro...
Pike City... Kirby...
This includes Interstate 30 between mile markers 64 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3428 9361 3434 9341 3439 9320 3400 9314
3407 9374
TIME...MOT...LOC 2030Z 271DEG 28KT 3418 9348
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
67894
WWUS54 KLZK 162040
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
240 PM CST Thu Dec 16 2021
ARC019-059-109-162050-
/O.CAN.KLZK.SV.W.0295.000000T0000Z-211216T2100Z/
Clark AR-Pike AR-Hot Spring AR-
240 PM CST Thu Dec 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK...
NORTHEASTERN PIKE AND WEST CENTRAL HOT SPRING COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3428 9361 3434 9341 3439 9320 3400 9314
3407 9374
TIME...MOT...LOC 2036Z 263DEG 33KT 3419 9337
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 6:01 AM CST, 8 hours 3 minutes earlier.
Area forecast discussion, Dec 16, 6:01 AM CST, 8 hours 3 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 601 AM CST Thu Dec 16 2021 .AVIATION...16/12Z TAF CYCLE CDFNT was over NW AR early this mrng, having just moved thru KHRO over the past few hrs. Showers/few storms wl cont to dvlp along and ahead of the fnt this mrng as it conts to work sloly to the SE. Widespread MVFR conds wl be noted thru the PD, with OCNL IFR conds in heavier precip. The bndry is fcst to stall ovr SE AR late today and tngt. VFR conds wl return to N AR this aftn into tngt, but lower flight conds wl return overnight as the bndry starts to lift back to the N, along with additional rounds of convection. /44/ && .PREV DISCUSSION...(ISSUED 400 AM CST Thu Dec 16 2021) SHORT TERM...Today Through Friday Night Breezy south winds were noted acrs the FA overnight, but speeds had diminished as the responsible storm system was centered ovr the Nrn Great Lakes. Meanwhile, the trailing CDFNT had moved into far NW AR early this mrng. Sctd showers/few storms were noted ahead of the fnt, with predawn temps still in the 60s. Model data this mrng cont to show that the aforementioned CDFNT wl cont to sloly work to the SE today, then stall out as it bcms parallel to the mid/upper lvl steering flow. Showers/storms wl incrs along and ahead of the fnt today, with PoPs diminishing behind the FROPA. High temps today wl see quite the range, with 50s expected N of the bndry, and 60s/70s to the south. Cannot rule out a few strong/severe storms south of the fnt later today, with the focus shifting to the vcnty of the bndry as it starts to lift back to the N later tngt. The unsettled pattern wl cont on Fri as the fnt conts to sloly return to the N as a warm front. Additional rounds of showers/storms are expected along and to the N of the bndry. Locally heavy rainfall wl be more of a concern going into Fri, esp acrs N AR. Models have been consistent showing PW values ranging fm 1 to 1.5", which is rather impressive for mid Dec. Wl cont to monitor rainfall amts ovr the next 24 hours excessive amounts. LONG TERM...Saturday Through Wednesday An upper level trough will stretch from the upper midwest to the desert southwest to begin the long term period. This will provide a southwest flow over Arkansas. The trough moves east Saturday and Sunday with the parent low finally moving through Arkansas early Tuesday. Northwest flow will enter Arkansas Tuesday night and Wednesday, once the low moves off to the southeast. Rain chances will continue Saturday morning but should be tapering off in the afternoon as the front exits the state. Surface high pressure will be over the area much of the period. The upper level system that moves across the southern U.S. next week will bring a chance of light rain Monday. This will be the only weather maker for next week. Below normal temperatures are expected into Monday, then a warming trend begins on Tuesday. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, Dec 16, 4:57 AM CST, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 457 AM CST Thu Dec 16 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-171100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 457 AM CST Thu Dec 16 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Shower and thunderstorm chances will remain in the forecast through tonight as a frontal boundary stalls out over the region. The front will provide a focus for repeated rounds of rainfall, which could be locally heavy at times. A few strong or severe storms are also possible, but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday With a stalled frontal boundary across the state Friday and Saturday, there is the risk for excessive rainfall, as well as localized flash flooding. Rainfall amounts between 1 to 2 inches are forecast for much of Arkansas. Locally higher amounts between 2 to 4 inches possible, primarily across the northern part of the state. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44
In the hours before
Special weather statement, Dec 16, 9:15 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
915 AM CST Thu Dec 16 2021
ARZ005-013-014-161545-
Baxter AR-Searcy AR-Stone AR-
915 AM CST Thu Dec 16 2021
...A strong thunderstorm will impact portions of northwestern Stone,
northeastern Searcy and southeastern Baxter Counties through 945 AM
CST...
At 915 AM CST, Doppler radar was tracking a strong thunderstorm near
Elberta, or near Marshall, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain View... Marshall...
Thola... Culp...
Elberta... Blanchard Springs Campground...
Leslie... Big Flat...
Allison... Alco...
Morning Star... Landis...
Timbo... Gunner Pool Campground...
Barkshed Campground... Harriet...
Push Mountian... Newnata...
Fifty-Six... Oxley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9221 3614 9222 3613 9219 3610 9219
3611 9216 3607 9212 3606 9209 3600 9210
3596 9209 3594 9211 3592 9209 3584 9209
3581 9260 3598 9266 3606 9248 3606 9241
3610 9241 3618 9224
TIME...MOT...LOC 1515Z 247DEG 36KT 3593 9252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DTCSpecial weather statement, Dec 16, 9:32 AM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
932 AM CST Thu Dec 16 2021
ARZ006>008-017-161600-
Lawrence AR-Randolph AR-Sharp AR-Fulton AR-
932 AM CST Thu Dec 16 2021
...A strong thunderstorm will impact portions of western Randolph,
east central Fulton, northwestern Lawrence and northeastern Sharp
Counties through 1000 AM CST...
At 932 AM CST, Doppler radar was tracking a strong thunderstorm over
Hardy, or near Cherokee Village, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherokee Village... Highland in Sharp County...
Hardy... Imboden...
Ravenden... Ravenden Springs...
Williford... Armstrong...
Ozark Acres... Eleven Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 9156 3637 9157 3646 9126 3635 9115
3620 9110
TIME...MOT...LOC 1532Z 259DEG 37KT 3630 9146
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DTCSpecial weather statement, Dec 16, 11:29 AM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1129 AM CST Thu Dec 16 2021
ARZ023-024-032-033-161800-
White AR-Van Buren AR-Faulkner AR-Cleburne AR-
1129 AM CST Thu Dec 16 2021
...A strong thunderstorm will impact portions of southeastern Van
Buren, southern Cleburne, northeastern Faulkner and west central
White Counties through NOON CST...
At 1128 AM CST, Doppler radar was tracking a strong thunderstorm near
Damascus, or 14 miles southeast of Clinton, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Heber Springs... Greers Ferry...
Quitman... Guy...
Rose Bud... Damascus...
Twin Groves... Fairbanks...
Bee Branch... Dam Site Marina...
Southside in Van Buren County... Morganton...
Eden Isle... Sidon...
Hopewell in Cleburne County... Pearson...
Enders...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3533 9240 3548 9243 3560 9195 3544 9189
3531 9191
TIME...MOT...LOC 1728Z 260DEG 33KT 3539 9234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DTCSpecial weather statement, Dec 16, 1:57 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
157 PM CST Thu Dec 16 2021
ARZ041-052>054-162030-
Hot Spring AR-Pike AR-Clark AR-Montgomery AR-
157 PM CST Thu Dec 16 2021
...A strong thunderstorm will impact portions of northwestern Clark,
northern Pike, west central Hot Spring and southeastern Montgomery
Counties through 230 PM CST...
At 157 PM CST, Doppler radar was tracking a strong thunderstorm near
Daisy State Park, or 10 miles northwest of Murfreesboro, moving east
at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Glenwood... Amity...
Daisy... Narrows Dam...
Daisy State Park... Alpine...
Bear Creek Public Use Area... Salem in Pike County...
Bonnerdale... Welsh...
Shawmut... Rosboro...
Lodi... Pike City...
Kirby... Nathan...
New Hope in Pike County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3428 9388 3440 9341 3440 9336 3410 9331
3410 9382 3418 9382 3419 9387
TIME...MOT...LOC 1957Z 263DEG 34KT 3420 9378
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:15 AM CST | Special Weather Statement | LZK | Stone | 30 min |
| Dec 16, 9:32 AM CST | Special Weather Statement | LZK | Sharp | 28 min |
| Dec 16, 11:29 AM CST | Special Weather Statement | LZK | Cleburne | 31 min |
| Dec 16, 1:57 PM CST | Special Weather Statement | LZK | Pike | 33 min |
| Dec 16, 3:04 PM CST | Special Weather Statement | LZK | Saline | 26 min |
| Dec 16, 3:04 PM CST | Special Weather Statement | LZK | Clark | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.